Skip to main content

All Content

Search Tips
Save
Selection
Format
Download
Published Date
Original Publication Date
Original Publication Date
PSNet Publication Date
Narrow Results By
PSNet Original Content
Commonly Searched Resource Types
1 - 5 of 5

This WebM&M highlights two cases where home diabetes medications were not reviewed during medication reconciliation and the preventable harm that could have occurred. The commentary discusses the importance of medication reconciliation, how to compile the ‘best possible medication history’, and how pharmacy staff roles and responsibilities can reduce medication errors.

Iredell B, Mourad H, Nickman NA, et al. Am J Health Syst Pharm. 2022;79:730-735.
The advantages of automation can be safely achieved only when the technologies are implemented into processes that support their proper use in regular and urgent situations. This guideline outlines considerations for the safe use of computerized compounding devices to prepare parenteral nutrition admixtures with the broader application to other IV preparations in mind. Effective policy, training, system variation, and vendor partnerships are elements discussed.
Reese T, Wright A, Liu S, et al. Am J Health Syst Pharm. 2022;79:1086-1095.
Computerized decision support alerts for drug-drug interactions are commonly overridden by clinicians. This study examined fifteen well-known drug-drug interactions and identified risk factors that could reduce risk in the majority of interactions (e.g., medication order timing, medication dose, and patient factors).

MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; January 27, 2021.  

Labeling mistakes in the pharmaceutical production cycle can remain undetected until the affected medication reaches a patient. This alert reports a recall of a neuromuscular blocker for use in surgery due to it being mislabeled as a medication to increase blood pressure. 

A 58-year-old female receiving treatment for transformed lymphoma was admitted to the intensive care unit (ICU) with E. coli bacteremia and colitis secondary to neutropenia, and ongoing hiccups lasting more than 48 hours. She was prescribed thioridazine 10 mg twice daily for the hiccups and received four doses without resolution; the dose was then increased to 15 mg and again to 25 mg without resolution.